MAUDE Adverse Event Report: SMITH & NEPHEW, INC. RND ENDBTN POST SST W-SZ3/4 SUTURE LOOP; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. RND ENDBTN POST SST W-SZ3/4 SUTURE LOOP; SCREW, FIXATION, BONE
Catalog Number 71934993
Medical Device Problem Codes Migration (4003); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, one week after a dislocation surgery was performed, on (b)(6) 2025, it was discovered on an x-ray that the round endobutton became dislodged due to loosening or rupture of the artificial ligament.A revision surgery was performed on (b)(6) 2025 to resolve this, during which a competitor device was used.Patient's outcome is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H11 b2: updated.H3, h6: the reported device was received for evaluation.A visual inspection showed the device was not returned with original packaging.The endobutton has two partial white sutures threaded through that have been cut off.The button and sutures have no visible defect.Bio debris is present.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A clinical review states that per report, on december 11, 2025, one week following the patient¿s dislocation surgery, an xray revealed that the round endobutton had become dislodged due to loosening or rupture of the artificial ligament.The provided x-rays along with the intra-operative photo confirm the report; however, they do not aid in determining the root cause.The report stated that revision surgery was performed on (b)(6) 2025, using a competitor¿s device.A photo was provided that shows the removed endobutton.Consequently, the patient¿s outcome is unknown.All documents and images provided as of this date have been reviewed and considered, and unless noted, do not contribute to the clinical/medical investigation.Based on the limited information provided, the definitive clinical root cause of the reported migration could not be determined.Although a procedural variance vs user error could not be excluded as a potential contributory factor.As the ifu for the device does warn; ¿it is the healthcare professional¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.¿ therefore, a causal relationship between the reported adverse event and the s&n device could not be established.The report stated this adverse event was resolved with revision surgery using a competitor¿s device; however, the patient¿s outcome is unknown.The impact on the patient beyond the revision could not be determined since the patient was revised to a competitor¿s device, and the outcome of the patient was not reported.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences.Other factor lines include excessive force or torsion during use or use of sharp instruments near the device tip.Based on this investigation, the need for corrective action is not indicated.

Brand Name
RND ENDBTN POST SST W-SZ3/4 SUTURE LOOP
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24188451
Report Number1219602-2026-00240
Device Sequence Number9600698
Product Code HWC
UDI-Device Identifier00885556424544
UDI-Public885556424544
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183232
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71934993
Device Lot Number48129-02B
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2026
Supplement Date Received by Manufacturer03/05/2026
Initial Report FDA Received Date01/27/2026
Supplement Report FDA Received Date03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient SexUnknown